MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE ECLIPSE 30X1/2; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD NEEDLE ECLIPSE 30X1/2; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305757
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd needle eclipse 30x1/2 safety shield broke off.It was reported by customer that when nurse using item: bf305757 to give a patient a shot.After injection, she went to flip the safety up and it fell off, resulting in a needle stick injury to the staff member.Rcc received a complaint via email.Customer reference: (b)(4), cardinal po: (b)(4), item: 305757, customer po: (b)(4), lot#: 4159792.Case intake form submitted thru cardinal: (b)(4).Description as reported: per nursing staff, on (b)(6) 2025, she was using item: bf305757 to give a patient a shot.After injection, she went to flip the safety up and it fell off, resulting in a needle stick injury to the staff member.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
No photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.Current control there is a visual inspection on broken cannula catch/cannula lock pin at the safety shield molding in-process inspection, fail hook id inspection at the eclipse hub molding in-process inspection, activation/locking force functional test, deactivation/unlocking forces functional test and eclipse safety shield inspection at the outgoing inspection.Visual inspection of damage pivot pin at the packaging in-process inspection.

Brand Name
BD NEEDLE ECLIPSE 30X1/2
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21537129
Report Number2243072-2025-00218
Device Sequence Number7642668
Product Code FMI
UDI-Device Identifier00382903057573
UDI-Public(01)00382903057573(11)240611(17)290531(10)4159792
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305757
Device Lot Number4159792
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown